MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-U
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "luer lock broke off of pre-dilator".Additional information states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "critical".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 8.0fr ultra intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the teflon sheath was noted on the bladder membrane; the sheath was noted buckled.The one-way valve was tethered and connected to the short driveline tubing.The bladder was fully unwrapped.The dilator was noted damaged; the dilator hub was noted separated and no longer connected to the dilator body.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The teflon sheath was noted buckled and on the iabc bladder, which indicates the iabc was not removed correctly per the instructions for use (ifu).The instructions for use (ifu) states: "do not remove arrow iab through hemostasis sheath introducer or hemostasis device.Once unwrapped (unfurled), bal-loon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or balloon damage.".The customer photo was reviewed.The photo shows a dilator hub was separated from the dilator body and is consistent with the reported complaint.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The one-way valve was connected to the short driveline tubing and a negative vacuum was pulled on the returned iabc.While maintaining the vacuum, the teflon sheath was moved towards the iabc bifurcate with little force.Upon removal, no damage was noted to the iab catheter.The iabc was leak tested in accordance with testing methods from manufacturing procedure.An external leak was immediately noted and located around the proximal end of the bifurcate bushing.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "luer lock broke off of pre-dilator" is confirmed.During the investiga-tion, the dilator was noted damaged and the dilator hub was noted not attached to the dilator body.Unrelated to the reported complaint, the iabc bladder was found withdrawn through the teflon sheath.This indicates the iabc was not removed per the instructions for use (ifu) and could result in damage to the device.An in service has been requested to review the instructions for use (ifu) with the customer.Based on a review of the device history record (dhr), the prod-uct met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged dilator.The root cause of the complaint is undetermined.No further action is required at this time.The reported complaint will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23838097
Report Number3010532612-2025-01237
Device Sequence Number9267794
Product Code DSP
UDI-Device Identifier10801902145663
UDI-Public(01)10801902145663(11)241223(17)261130(10)18F24M0160(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-05840-U
Device Lot Number18F24M0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2025
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale